Alert archive / Ohio / River Flood Warnings in 2023
River Flood Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Feb 23, 2023, 1:32 PM EST for Trumbull County, Ohio. It took effect at Feb 23, 2023, 2:04 PM EST. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2023, 1:32 PM EST (18:32 UTC)
- In effect from
- Feb 23, 2023, 2:04 PM EST
- Expired
- Feb 23, 2023, 11:15 PM EST
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1).
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
395
WGUS41 KCLE 231832
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
132 PM EST Thu Feb 23 2023
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
For the Eagle Creek (Trumbull)...including Phalanx Station...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1130 PM EST.
&&
OHC155-240445-
/O.NEW.KCLE.FL.W.0006.230223T1904Z-230224T1300Z/
/PHAO1.1.ER.230223T1904Z.230224T0000Z.230224T0627Z.UU/
132 PM EST Thu Feb 23 2023
...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Eagle Creek At Phalanx Station.
* WHEN...Until tomorrow morning.
* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren
Airport in Braceville floods. Knowlton Road will be threatened.
* ADDITIONAL DETAILS...
- At 1:00 PM EST Thursday the stage was 9.3 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 10.0 feet this evening. It will
then fall below flood stage just after midnight tonight.
- Flood stage is 9.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Iverson1 follow-up statement
998
WGUS81 KCLE 240415
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1115 PM EST Thu Feb 23 2023
...The Flood Warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
OHC155-240515-
/O.CAN.KCLE.FL.W.0006.000000T0000Z-230224T0415Z/
/PHAO1.1.ER.230223T1904Z.230224T0000Z.230224T0627Z.UU/
1115 PM EST Thu Feb 23 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Eagle Creek At Phalanx Station.
* ADDITIONAL DETAILS...
- At 11:00 PM EST Thursday the stage was 9.1 feet.
- Forecast...The river rose to 9.6 feet this afternoon. It has
fallen below flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
CampbellWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 23, 1:06 PM EST, 26 minutes earlier.
Area forecast discussion, Feb 23, 1:06 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
106 PM EST Thu Feb 23 2023
.SYNOPSIS...
Low pressure western Michigan this afternoon shifts its energy
to a developing low off the New England Coast. A cold front crosses
the region this evening with a lingering surface trough through
Friday morning. High pressure is then expected to build east
across the Great Lakes region Friday night and then east of the
area Saturday as a warm front crosses the area Saturday night.
&&
.NEAR TERM /THROUGH FRIDAY/...
Warm front has moved to a Toledo to Meadville line as of 1245
pm. The boundary should drift slightly further north through the
afternoon as low pressure moves eastward from western Michigan.
Clouds around 2500 feet should develop ahead of the cold front
that moves west to east across the area through the afternoon.
Very warm this afternoon with a few locations making a run a
record levels. Winds should increase from the southwest but
dont think gusts exceed 30 to 40 mph.
As the front moves onshore expect clouds to spill back in across
the region. Any precipitation should be across NE OH into NW PA
but some light snow shower may occur along a surface trough that
crosses the region late tonight into Friday morning. Any snow
accumulations should be limited to the hills of NW PA with 1-2
inches possible late tonight into Friday morning. Lows tonight
back into the 20's. Much colder for highs Friday with mid 20's
to lower 30's anticipated.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
The short term forecast period will be quiet with temperatures
slowly warming through the weekend. High pressure will be over the
eastern Great Lakes on Friday night and will be shifted to the east
for Saturday as a weak system moves through the northern Great
Lakes. The forecast area will be in the warm sector with the
evolution of these two features and temperatures on Saturday will
creep into the 40s. A system over the Tennessee Valley will slide
north but high pressure will approach from the northwest on Sunday
to keep any wet weather south of the area. The incoming high will
not bring any changing temperatures and therefore expect
temperatures to continue to creep warmer in the 40s and perhaps a 50
south on Sunday. A potent low pressure system will target the area
early next week and the warm front will approach the area late
Sunday night with rain/snow chances increasing.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Monday will be the active weather day for the entire forecast
period. A potent upper trough will move through the central
CONUS and support a deepening low pressure system that will move
through the Great Lakes region. The forecast area appears to
stay on the warm side of the system, which will allow for
temperatures to increase significantly and can see much of the
area take a run at 60 degrees by the time everything is said and
done. A good jet across the region should mix down in the warm
sector and will be concerned about winds and wind gusts and
already have a wind forecast approaching 45 mph gusts. Next,
there should be plenty of moisture with the system and
widespread rainfall will be expected, especially on Monday night
as the cold front sweeps through. With the area getting 1 to 2
inches of rain on Wednesday, areas rivers will still have some
elevated flows into Monday so some minor flooding could be
possible. Finally, there could be some instability ahead of the
cold front as well and there is some loose potential for some
thunder and have a slight chance thunder mention. Monday could
be a day where there is a severe threat characterized by a
strong wind field that won't take much for some stronger gusts
to be brought to the surface. Not fully confident here but
something to think about going forward.
The system will exit on Tuesday and some residual showers are
possible for the first part of the day, especially in NE OH/NW PA.
High pressure will build into the region and allow for conditions to
dry out. High pressure will block significantly colder air from
entering the region so temperatures probably won't back off too much
and stay in the 40s. Beyond this, some disparity on the mid week
system but a warm front will eventually cross back over the area and
the area should get warmer again and push into the 50s. All in all,
not many opportunities for any significant snow through the end of
the month and February 2023 will be historic for both warmth and
lack of snow for much of the area.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
Warm front has moved to a Toledo to Meadville line as of 1245
pm. The boundary should drift slightly further north through the
afternoon as low pressure moves eastward from western Michigan.
Clouds around 2500 feet should develop ahead of the cold front
that moves west to east across the area through the afternoon.
Still a little bit of IFR or lower conditions near KERI and KTOL
but believe these locations should improve to VFR until the cold
front arrives. All locations return to MVFR in the wake of the
front with scattered rain/snow showers across NE OH into NW PA.
Southwest winds increase to 15 to 25 knots with gusts up to 35
knots. Winds shift to the west and northwest in the wake of the
cold front. Speeds 15 to 20 knots and gusts of 25-30 knots
likely.
Outlook...Non-VFR possible in showers Sunday night and Monday.
&&
.MARINE...
Update - As alluded to below, have expired the current Small
Craft Advisory and reissued for late this afternoon into Friday
for the next system.
Previous Discussion...
Weak low pressure is departing east of the lake this morning and a
reduced pressure gradient across the lake will allow for a brief
reprieve of Small Craft Advisory winds and waves. Low pressure
moving through the central Great Lakes will extend a warm front
against the lake this afternoon and any easterly flow will switch
around to the southwest by this evening. With the low moving to the
north overnight, a cold front will then extend across the lake and
strong west winds will overtake the lake with wind speeds up to 25
knots. Therefore, once the current Small Craft Advisory expires at 7
AM, will replace the headline with one for late this afternoon
through Friday. High pressure will build into the region for Friday
and relax the pressure gradient again across the lake, which will
allow for any hazardous marine conditions to subside. High pressure
will shift to the east for Saturday as a weak system passes through
the north and southwest winds will be favored across the lake.
Another high pressure system will approach from the west for Sunday
and a slightly enhanced pressure gradient for southwest winds to 15
kts. A strong low pressure system will target the region for Monday
and strong winds and marine headlines are possible.
&&
.CLIMATE...
Here are the record high temperatures for the climate sites for
today:
Date Toledo Mansfield Cleveland Akron Youngstown Erie
02-23 68(2017) 68(2017) 68(2017) 69(2017) 69(2017) 65(1922)
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 10 AM EST
Friday for LEZ142-143.
Small Craft Advisory from 4 PM this afternoon to 4 PM EST
Friday for LEZ144>147.
Small Craft Advisory from 7 PM this evening to 4 PM EST Friday
for LEZ148-149.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...MM
MARINE...Sefcovic
CLIMATE...Hazardous weather outlook, Feb 23, 3:49 AM EST, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 349 AM EST Thu Feb 23 2023 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240900- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 349 AM EST Thu Feb 23 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-240900- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 349 AM EST Thu Feb 23 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:44 AM EST | River Flood Warning | CLE | Sandusky, Wood | 38 hr |
| Feb 23, 6:47 AM EST | Small Craft Advisory | CLE | 32 hr |
Nearby
River Flood Warnings in Ohio, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.